Alert archive / Idaho / Flood Watches in 2016

Flood Watch 2, NWS Pocatello, ID

January 28, 2016

NWS Pocatello, ID issued this flood watch at Jan 28, 2016, 11:23 AM MST. It took effect at Jan 29, 2016, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 11:23 AM MST (18:23 UTC)
In effect from
Jan 29, 2016, 4:00 PM MST
Expired
Jan 29, 2016, 8:16 AM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted.

779 
WGUS65 KPIH 281823
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
1123 AM MST THU JAN 28 2016

...UPDATE...POTENTIAL LOWLAND AND SHEET FLOODING FROM WARM
TEMPERATURES AND RAIN FRIDAY EVENING INTO NIGHT...

AREAL FLOOD WATCH FOR ELEVATIONS BELOW 6000 FEET PRIMARILY THE
AREA ALONG THE IDAHO-WYOMING BORDER. FORECAST WARM TEMPERATURES
AND RAINFALL TO PRODUCE POSSIBLE FLOODING IN LOW LYING AREAS.

IDZ019-023-291915-
/O.CAN.KPIH.FA.A.0001.160129T1500Z-160129T2300Z/
/O.NEW.KPIH.FA.A.0002.160129T2300Z-160130T0700Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
1123 AM MST THU JAN 28 2016

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF IDAHO...INCLUDING THE FOLLOWING
  AREAS...CARIBOU HIGHLANDS. UPPER SNAKE HIGHLANDS...IDAHO/WYOMING
  BORDER

* FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING

* AREAS OF CONCERN ARE ELEVATIONS BELOW 6000 FEET AND PRIMARILY
  THE AREA ALONG THE IDAHO-WYOMING BORDER IN THE HENRYS FORK,
  TETON AND UPPER SNAKE BASINS. THE COMBINATION OF WARM
  TEMPERATURES FORECAST TO REACH THE 40S AND A SYSTEM BRINGING IN
  RAINFALL OF AMOUNTS IN THE 0.5 TO 1.0 INCH RANGE BEGINNING IN
  THE AFTERNOON ON FRIDAY JANUARY 29 MAY CAUSE MINOR FLOODING.
  FROZEN SOILS MAY MAKE FLOODING CONDITIONS WORSE. PONDING MAY
  OCCUR IN LOW LYING AREAS AS WELL AS OVERLAND FLOODING FROM
  RAPIDLY MELTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

FOR MORE INFORMATION PLEASE VISIT: WWW.WEATHER.GOV/PIH

&&

$$

IDZ025-281930-
/O.CAN.KPIH.FA.A.0001.160129T1500Z-160129T2300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITY OF...MONTPELIER
1123 AM MST THU JAN 28 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHERN IDAHO INCUDING CASSIA
COUNTY HAS BEEN CANCELLED. WARMER TEMPERATURES WILL PREVAIL, BUT
RAINFALL AMOUNTS ARE NOT FORECAST TO CAUSE ANY ISSUES FOR
FLOODING.

CBL

$$
1 follow-up statement
649 
WGUS65 KPIH 291516
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
816 AM MST FRI JAN 29 2016

IDZ019-023-291630-
/O.CAN.KPIH.FA.A.0002.160129T2300Z-160130T0700Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
816 AM MST FRI JAN 29 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF IDAHO HAS BEEN CANCELLED. SNOW
LEVELS BETWEEN 5500 AND 6000 MSL ARE NOT EXPECTED TO CAUSE
SIGNIFICANT RUNOFF ACROSS THE EASTERN IDAHO MOUNTAINS. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Jan 28, 3:34 AM MST, 7 hours 49 minutes earlier.

Area forecast discussion, Jan 28, 3:34 AM MST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MST THU JAN 28 2016

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. QUIET WEATHER IS
EXPECTED FOR TODAY WITH SOME AREAS OF PATCHY FOG OVER THE
MONTANA BORDER REGION AND ACROSS PORTIONS OF THE SNAKE PLAIN.
THIS FOG SHOULD BURN OFF BY MID-MORNING.

ATTENTION THEN TURNS TO TWO STORM SYSTEMS THAT WILL HAVE
A SIGNIFICANT IMPACT ON OUR SENSIBLE WEATHER ACROSS SOUTHEAST
IDAHO. THE FIRST BAND OF SNOWFALL IS EXPECTED TO BEGIN THIS
EVENING ACROSS THE CENTRAL MOUNTAINS AND OVERSPREAD ALL OF
SOUTHEAST IDAHO OVERNIGHT. THIS SNOW WILL DIMINISH FRIDAY
MORNING...WITH A FEW SNOW SHOWERS LINGERING ACROSS THE EASTERN
HIGHLANDS. A GENERAL 1 TO 3 INCHES OF SNOW IS EXPECTED WITH THIS
FIRST WAVE.

THE SECOND AND MORE IMPACTFUL WAVE OF PRECIPITATION WILL BEGIN
FRIDAY MORNING ACROSS THE EASTERN MAGIC VALLEY AND CENTRAL
MOUNTAINS...OVERSPREADING ALL OF SOUTHEAST IDAHO BY MID-AFTERNOON.
WARMER AIR WILL BE ASSOCIATED WITH THIS SECOND SYSTEM...SO EXPECT
MAINLY RAIN FOR THE EASTERN MAGIC VALLEY WITH SNOW OR A RAIN/SNOW
MIX ACROSS THE SOUTHERN SNAKE PLAIN CHANGING TO MAINLY RAIN.
ACROSS THE UPPER SNAKE PLAIN...EXPECT SNOW OR A RAIN/SNOW MIX. MAY
SEE A BRIEF PERIOD OF FREEZING RAIN ACROSS THE EASTERN MAGIC
VALLEY AND PORTIONS OF THE SOUTHERN HIGHLAND VALLEYS LATE FRIDAY
MORNING. ALL SNOW IS EXPECTED FOR THE CENTRAL MOUNTAINS AND THE
EASTERN AND SOUTHERN HIGHLANDS. A STRONG COLD FRONT WILL SWEEP
ACROSS THE REGION FRIDAY EVENING...CAUSING TEMPERATURES TO RAPIDLY
DROP BELOW FREEZING ACROSS THE AREA AND ANY LINGERING RAIN TO
CHANGE TO SNOW. THIS MAY CREATE ICY CONDITIONS. IN
ADDITION...WINDS WILL INCREASE INTO THE 30-40 MPH RANGE FOR MANY
AREAS BY FRIDAY EVENING...CREATING HAZARDOUS TRAVEL ALONG WITH
BLOWING AND DRIFTING SNOW FOR AREAS THAT RECEIVE NEW SNOWFALL.
THERE IS ALSO THE POTENTIAL FOR SOME PONDING OF WATER ON TOP OF
FROZEN SOILS AND EXISTING SNOWPACK ACROSS PORTIONS OF THE UPPER
SNAKE PLAIN AND HIGHLAND VALLEYS OF THE EASTERN AND SOUTHERN
HIGHLANDS FRIDAY AFTERNOON WITH THE BRIEF SURGE OF WARMER
TEMPERATURES AND RAINFALL. HAVE INCREASED SNOWFALL TOTALS ACROSS
THE EASTERN AND SOUTHERN HIGHLANDS AND HAVE CHANGED AMOUNTS LITTLE
ACROSS THE CENTRAL MOUNTAINS. SEE WINTER WEATHER PRODUCT FOR A
DESCRIPTION OF AMOUNTS. FOR SATURDAY SNOW SHOWERS WILL LINGER
ACROSS PORTIONS OF THE CENTRAL MOUNTAINS AND EASTERN AND SOUTHERN
HIGHLANDS ALONG WITH MUCH COLDER TEMPERATURES. AD/RS

.LONG TERM...SUNDAY THROUGH WEDNESDAY.  GFS AND EUROPEAN MODELS
AGREE IN TRACKING THE SOUTHERN STREAM STORM SYSTEM SOUTH OF
IDAHO...AND ACROSS THE GREAT BASIN AND FOUR CORNERS AREA SUNDAY AND
MONDAY. THE NORTHERN STREAM ENERGY IN CANADA WILL CONTRIBUTE TO
SCATTERED SNOW SHOWERS IN THE EASTERN HIGHLANDS MONDAY NIGHT AND
TUESDAY WITH SOME LOCAL 1 TO 2 INCH ACCUMULATIONS POSSIBLE. THE
EUROPEAN MODEL BRINGS ANOTHER DISTURBANCE ACROSS SOUTHERN IDAHO BY
THURSDAY WHICH AT THE MOMENT THE GFS DOES NOT SUPPORT. TEMPERATURES
DO REMAIN BELOW NORMAL THROUGH THE WEEK WITH TEENS TO MIDDLE 20S IN
THE SNAKE PLAIN AND LOWER VALLEYS. RS

&&

.AVIATION...VERY PATCHY FOG THIS MORNING AT KIDA AND KPIH AND THIS
SHOULD DISSIPATE BY 16Z. STORM SYSTEM COMING IN SHOULD REACH KSUN BY
29/03Z WITH SNOW LOWERING CEILINGS TO LIFR...KBYI FOLLOWS ABOUT
29/04Z AND KIDA AND KPIH BY 29/06Z. THIS STORM SYSTEM WILL BE IN TWO
PARTS...A FEW HOURS BREAK FRIDAY MORNING. FRIDAY SNOW LEVELS RISE TO
5500-6000 FEET MSL. MODELS SUGGEST A FAIRLY POTENT FRONT FRIDAY
EVENING...FOLLOWED BY TEMPERATURES DROPPING RAPIDLY. A VERY FAST
FREEZE WILL FOLLOW THIS FRONT ALONG WITH STRONG WINDS UP TO 30
KTS. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
IDZ019-023-025.

WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON
FOR IDZ019-022-023-025.

WINTER STORM WATCH FROM THIS AFTERNOON THROUGH SATURDAY MORNING
FOR IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:35 PM MSTWinter Storm WarningPIH47 hr

Nearby

Flood Watches in Idaho, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.